Florida, 2005Tornado in Florida, February 27, 2005
February 27, 2005 · NWS MLB · 1 event in 1 county or zone
1 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 1
- Property damage
- $600,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before the first event at Feb 27, 2:45 PM EST, 1 hour earlier.
Area forecast discussion, Feb 27, 2:45 PM EST, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OFFICE MELBOURNE FL
245 PM EST SUN FEB 27 2005
.DISCUSSION...CURRENTLY...FOCUS FOR ADDTL STORMS REMAINS OVER
CENTRAL AND SOUTH PORTION OF THE AREA. SOME CELLS OVER WEST FL HAVE
ACQUIRED ROTATION OVER THE PAST COUPLE OF HOURS...HOWEVER DUE TO
LACK OF INSTABILITY CELLS HAVE DIMINISHED WHILE MOVING IN FROM THE
GULF COAST. MANY LOCATIONS HAVE PICKED UP AT LEAST AN INCH OF
RAINFALL SINCE THE EARLY MORNING HOURS.
TONIGHT...LOW PRESSURE OVER THE GULF WILL CONTINUE TO DEEPEN WHILE
CROSSING N FL AND ENTERING THE ATLC. CONVECTIVE THREAT WILL PERSIST
INTO THE EVENING WITH MAIN CONCERN BEING LOCALLY STRONG WIND GUSTS
DUE TO STRONG WINDS ALOFT TRANSPORTED DOWNWARD BY PCPN. STRONG
PRESSURE GRADIENT ASCD WITH SYSTEM WILL PRODUCE BREEZY TO WINDY
CONDITIONS THIS EVENING WITH A SLOW DECREASE IN WINDS LATER TONIGHT
AS FLOW FLOW VEERS TO THE SW. EXPECTING PCPN TO COME TO AN END BY
AROUND MIDNIGHT. ADVECTION OF COOLER AIR BEHIND SYSTEM WL BE
DELAYED...AND EXPECT MIN TEMPS WL BE FAIRLY MILD DUE TO SW FLOW
UNDER PARTLY CLOUDY SKIES.
MONDAY-SUNDAY...MINIMAL CHANGES REQUIRED TO EXTENDED PERIOD. GUSTY
DRY WEST WINDS WILL PREVAIL MONDAY AROUND DEEPENING LOW PRESSURE
WORKING UP THE EAST COAST. MAX TEMPS WILL REMAIN ABOVE CLIMO FOR ONE
MORE DAY. SECONDARY FRONT WILL CROSS THE REGION LATE MONDAY...
FOLLOWED BY COLD AIR ADVECTION WHICH WILL DROP TEMPS 10-15 DEGREES
THROUGH THE REMAINDER OF THE WEEK. HAVE DROPPED MAX/MIN TEMPS
MID/LATE WEEK...ESPECIALLY OVER THE INTERIOR. LONG RANGE GUIDANCE
CONTINUES TO INDICATE DEVELOPMENT OF WEAK LOW PRESSURE...MOVING
ACROSS THE SOUTHERN GULF...THEN TOWARD OR SOUTH OF THE STATE MID
WEEK. GIVEN LOW LATITUDE...WEAK DEVELOPMENT...AND LIMITED PERIOD FOR
RETURN FLOW... RAIN PROSPECTS APPEAR LOW. WILL RETAIN SMALL RAIN
CHANCE LATE WEDNESDAY THROUGH THURSDAY EVENING...ALONG WITH ENHANCED
CLOUD COVER. WARMING TREND WILL COMMENCE FRI/SAT AS WINDS BECOME NE
AND SURFACE HIGH PRESSURE APPROACHES FROM THE GULF.
&&
.MARINE...AN EXTENDED PERIOD OF HIGH WINDS/SEAS WILL OCCUR OVER THE
COASTAL WATERS INTO WEDNESDAY DUE TO LARGE AND DEEP LOW PRESSURE
AREA WHICH WILL MOVE SLOWLY UP ALONG THE EAST COAST. GRADIENT WILL
BECOME OFFSHORE OVERNIGHT AND PERSIST THROUGH MID WEEK...BEFORE
LESSENING AND SLOWLY VEERING TO N/NE THU/FRI. SMALL CRAFT ADVISORIES
WILL LIKELY BE REQUIRED FOR THE NEXT SEVERAL DAYS.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 59 72 46 66 / 30 10 0 0
MCO 63 75 47 67 / 30 10 0 0
MLB 64 75 48 68 / 30 10 0 0
VRB 64 76 50 70 / 30 10 0 0
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
...SMALL CRAFT ADVISORY OVERNIGHT FLAGLER BEACH TO JUPITER INLET.
...TORNADO WATCH ALL COUNTIES EXCEPT MARTIN UNTIL 600 PM.
&&
SHORT TERM...PENDERGRAST
LONG TERM....SPRATT
RADAR/WARNING...KELLY
Hazardous weather outlook, Feb 27, 8:25 AM EST, 7 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE OFFICE MELBOURNE FL
825 AM EST SUN FEB 27 2005
AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147-
272306-
COASTAL VOLUSIA-COCOA BEACH TO JUPITER INLET 20 NM TO 60 NM OFFSHORE-
COCOA BEACH TO JUPITER INLET OUT TO 20 NM-
FLAGLER BEACH TO COCOA BEACH 20 NM TO 60 NM OFFSHORE-
FLAGLER BEACH TO COCOA BEACH OUT TO 20 NM-INDIAN RIVER-
INLAND VOLUSIA-MARTIN-NORTHERN BREVARD-NORTHERN LAKE-OKEECHOBEE-
ORANGE-OSCEOLA-SEMINOLE-SOUTHERN BREVARD-SOUTHERN LAKE-ST. LUCIE-
825 AM EST SUN FEB 27 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.
.DAY ONE...TODAY AND TONIGHT:
...THUNDERSTORM IMPACT...
A DEVELOPING LOW PRESSURE AREA OVER THE GULF OF MEXICO WILL MOVE ACROSS
FLORIDA TODAY. STRONG WINDS THROUGH THE ATMOSPHERE WILL ALLOW ISOLATED
STRONG TO SEVERE STORMS TO DEVELOP WITH LOCAL WIND GUSTS NEAR 50
MPH. AS STRONG WINDS ALOFT INCREASE OVER THE AREA THE POTENTIAL FOR
DAMAGING WIND GUSTS WILL INCREASE LATE THIS MORNING AND EARLY
THIS AFTERNOON AND A FEW STORMS MAY PRODUCE WIND GUSTS NEAR 60
MPH. THERE WILL ALSO BE THE POSSIBILITY OF FEW
ROTATING STORMS THAT CAN QUICKLY PRODUCE A BRIEF TORNADO.
PERSONS ARE REMINDED THAT LIGHTNING IS THE NUMBER ONE WEATHER
RELATED KILLER IN FLORIDA. MOVE INDOORS IF THUNDER IS HEARD.
...MARINE THUNDERSTORM GUST IMPACT...
ISOLATED STRONG TO SEVERE STORMS MOVING OFFSHORE WILL BE CAPABLE
OF PRODUCING WIND GUSTS OF 40 TO 50 KNOTS. DUE TO HEAVY RAINFALL
STORM FEATURES MAY NOT BE VISUALLY APPARRENT AND STRONG STORMS MAY
APPROACH YOUR AREA WITH LITTLE ADVANCE NOTICE.
...WATERSPOUT IMPACT...
THE LOW LEVEL WIND SHEAR WILL GIVE STORMS AN INCREASED POTENTIAL TO
GENERATE BRIEF WATERSPOUTS OVER THE ATLANTIC AND INTRACOASTAL WATERWAY.
PERSONS ALONG AND NEAR THE INTRACOASTAL WATER AND THE NEARSHORE
ATLANTIC WATERS SHOULD PAY CLOSE ATTENTION TO STRONG SHOWERS AND
EMBEDDED THUNDERSTORMS. SUCH STORMS WILL BE CAPABLE OF PRODUCING
WATERSPOUTS WITH LITTLE OR NO ADVANCED WARNING WHILE MOVING OFFSHORE.
...WIND AND SEA IMPACT...
COMBINED SEAS ARE EXPECTED TO RANGE BETWEEN 3 AND 5 FEET NEAR THE
COAST...BUT WILL INCREASE TO 6 TO 8 FEET BEYOND 20 NAUTICAL MILES.
LOCALLY STRONG WIND GUSTS WILL INCREASE SEAS NEAR THUNDERSTORMS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
BREEZY CONDITIONS ARE ANTICIPATED ON MONDAY AS THE STORM SYSTEM MOVES UP
THE EAST COAST. LAKE WIND AND SMALL CRAFT ADVISORIES MAY BE NECESSARY.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED.
PENDERGRAST
In the hours before
Special weather statement, Feb 27, 3:00 PM EST, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
300 PM EST SUN FEB 27 2005
FLZ047-053-272045-
OSCEOLA-SOUTHERN BREVARD-
300 PM EST SUN FEB 27 2005
...STRONG STORMS CAPABLE OF PRODUCING WIND GUSTS UP TO 45 MPH OVER
OSCEOLA COUNTY...
AT 259 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS CAPABLE OF PRODUCING STRONG WIND GUSTS 15 MILES
SOUTHWEST OF HOLOPAW TO LAKE KISSIMMEE...MOVING NORTHEAST AT 30 MPH.
THESE STORMS WILL BE MOVING ACROSS OSCEOLA COUNTY AND TOWARD CENTRAL
AND SOUTHERN BREVARD COUNTY BY 330 PM. IF THE STORMS STRENGTHEN
FURTHER A WARNING MAY BE REQUIRED.
JP
Tornado, Brevard
- When
- February 27, 3:45 PM EST
- Where
- Brevard County, Palm Bay
- Rating
- F1
- Path length
- 3 mi
- Path width
- 50 yd
- Injuries
- 1 direct, 0 indirect
- Property damage
- $600,000
- Reported by
- NWS STORM SURVEY
- Coordinates
- 28.033, -80.583
An F1 tornado touched down in the western part of Palm Bay blowing down trees and damaging 20 homes. Four houses received major damage. A partially constructed block house was demolished. One person was injured.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds in Florida, February 27, 2005$21,000 · 60 kt wind · 2 events
- Heavy Snow in Michigan, February 27 to 28, 200511 events
- Winter Weather in North Carolina, February 27 to 28, 200511 events
- Heavy Snow in West Virginia, February 27 to 28, 200511 events
- Winter Weather in North Carolina, February 27 to 28, 20059 events
- Heavy Snow in Michigan, February 27 to 28, 20058 events
- High Wind in Georgia, February 27, 200550 kt wind · 8 events
- High Wind in Oregon, February 27 to 28, 200569 kt wind · 7 events
- High Wind in South Carolina, February 27, 200550 kt wind · 5 events
- High Surf in South Carolina, February 27 to 28, 20054 events
- Hail in Texas, February 27, 20050.88 in hail · 4 events
- Heavy Snow in Wisconsin, February 27, 20053 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5437934.